Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Generalizations of $ {\rm QF}-3$ algebras


Authors: R. R. Colby and E. A. Rutter
Journal: Trans. Amer. Math. Soc. 153 (1971), 371-386
MSC: Primary 16.40
DOI: https://doi.org/10.1090/S0002-9947-1971-0269686-5
MathSciNet review: 0269686
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper consists of three parts. The first is devoted to investigating the equivalence and left-right symmetry of several conditions known to characterize finite dimensional algebras which have a unique minimal faithful representation-- QF-$ 3$ algebras--in the class of left perfect rings. It is shown that the following conditions are equivalent and imply their right-hand analog: $ R$ contains a faithful $ \Sigma $-injective left ideal, $ R$ contains a faithful $ II$-projective injective left ideal; the injective hulls of projective left $ R$-modules are projective, and the projective covers of injective left $ R$-modules are injective. Moreover, these rings are shown to be semi-primary and to include all left perfect rings with faithful injective left and right ideals.

The second section is concerned with the endomorphism ring of a projective module over a hereditary or semihereditary ring. More specifically we consider the question of when such an endomorphism ring is hereditary or semihereditary.

In the third section we establish the equivalence of a number of conditions similar to those considered in the first section for the class of hereditary rings and obtain a structure theorem for this class of hereditary rings. The rings considered are shown to be isomorphic to finite direct sums of complete blocked triangular matrix rings each over a division ring.


References [Enhancements On Off] (What's this?)

  • [1] F. Albrecht, On projective modules over semi-hereditary rings, Proc. Amer. Math. Soc. 12 (1961), 638-639. MR 23 #A3766. MR 0126470 (23:A3766)
  • [2] M. Auslander, On the dimension of modules and algebras. III: Global dimension, Nagoya Math. J. 9 (1955), 67-77. MR 17, 579. MR 0074406 (17:579a)
  • [3] H. Bass, Finitistic dimension and a homological generalization of semi-primary rings, Trans. Amer. Math. Soc. 95 (1960), 466-488. MR 28 #1212. MR 0157984 (28:1212)
  • [4] H. Cartan and S. Eilenberg, Homological algebra, Princeton Univ. Press, Princeton, N. J., 1956. MR 17, 1040. MR 0077480 (17:1040e)
  • [5] P. M. Cohn, Quadratic extensions of skew fields, Proc. London Math. Soc. (3) 11 (1961), 531-556. MR 25 #101. MR 0136633 (25:101)
  • [6] R. R. Colby and E. A. Rutter, Jr., Semi-primary QF-$ 3$ rings, Nagoya Math. J. 32 (1968), 253-258. MR 37 #6322. MR 0230762 (37:6322)
  • [7] -, Semi-perfect QF-$ 3$ and PP-rings, Osaka J. Math. 5 (1968), 99-102. MR 38 #2168. MR 0233847 (38:2168)
  • [8] -, QF-$ 3$ rings with zero singular ideal, Pacific J. Math. 28 (1969), 303-308. MR 0244318 (39:5633)
  • [9] B. Eckmann and A. Schopf, Über injektive Moduln, Arch. Math. 4 (1953), 75-78. MR 15, 5. MR 0055978 (15:5d)
  • [10] S. Eilenberg, Homological dimension and syzygies, Ann. of Math. (2) 64 (1956), 328-336. MR 18, 558. MR 0082489 (18:558c)
  • [11] C. Faith, Lectures on injective modules and quotient rings, Lecture Notes in Math., no. 49, Springer-Verlag, Berlin and New York, 1967. MR 37 #2791. MR 0227206 (37:2791)
  • [12] -, Rings with ascending condition on annihilators, Nagoya Math. J. 27 (1966), 179-191. MR 33 #1328. MR 0193107 (33:1328)
  • [13] C. Faith and E. A. Walker, Direct-sum representations of injective modules, J. Algebra 5 (1967), 203-221. MR 34 #7575. MR 0207760 (34:7575)
  • [14] K. R. Fuller, The structure of QF-$ 3$ rings, Trans. Amer. Math. Soc. 134 (1968), 343-354. MR 37 #2810. MR 0227225 (37:2810)
  • [15] -, On indecomposable injectives over Artinian rings, Pacific J. Math. 29 (1969), 115-135. MR 0246917 (40:186)
  • [16] A. W. Goldie, Semi-prime rings with maximum condition, Proc. London Math. Soc. (3) 10 (1960), 201-220. MR 22 #2627. MR 0111766 (22:2627)
  • [17] -, Torsion-free modules and rings, J. Algebra 1 (1964), 268-287. MR 29 #2282. MR 0164991 (29:2282)
  • [18] M. Harada, QF-$ 3$ and semi-primary PP-rings. I, Osaka J. Math. 2 (1965), 357-368. MR 34 #5874. MR 0204457 (34:4299)
  • [19] -, QF-$ 3$ and semi-primary PP-rings. II, Osaka J. Math. 3 (1966), 21-27. MR 34 #5874.
  • [20] N. Jacobson, Structure of rings, 2nd rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 37, Amer. Math. Soc., Providence, R. I., 1964. MR 36 #5158. MR 0222106 (36:5158)
  • [21] J. P. Jans, Projective injective modules, Pacific J. Math. 9 (1959), 1103-1108. MR 22 #3750. MR 0112904 (22:3750)
  • [22] -, Rings and homology, Holt, Rinehart and Winston, New York, 1964. MR 29 #1243. MR 0163944 (29:1243)
  • [23] I. Kaplansky, Projective modules, Ann. of Math. (2) 68 (1958), 372-377. MR 20 #6453. MR 0100017 (20:6453)
  • [24] L. Levy, Torsion-free and divisible modules over non-integral-domains, Canad. J. Math. 15 (1963), 132-151. MR 26 #155. MR 0142586 (26:155)
  • [25] H. Y. Mochizuki, On the double commutator algebra of QF-$ 3$ algebras, Nagoya Math. J. 25 (1965), 221-230. MR 31 #1273. MR 0177007 (31:1273)
  • [26] K. Morita, Duality for modules and its applications to the theory of rings with minimum condition, Sci. Rep. Tokyo Kyoiku Daigaku Sect. A. 6 (1958), 83-142. MR 20 #3183. MR 0096700 (20:3183)
  • [27] -, Duality in QF-$ 3$ rings, Math. Z. 108 (1969), 237-252.
  • [28] B. Müller, Dominant dimension of semi-primary rings, J. Reine Angew Math. 232 (1968), 173-179. MR 38 #2175. MR 0233854 (38:2175)
  • [29] B. L. Osofsky, Rings all of whose finitely generated modules are injective, Pacific J. Math. 14 (1964), 645-650. MR 28 #5090. MR 0161886 (28:5090)
  • [30] -, A generalization of quasi-Frobenius rings, J. Algebra 4 (1966), 373-387. MR 34 #4305. MR 0204463 (34:4305)
  • [31] -, Noninjective cyclic modules, Proc. Amer. Math. Soc. 19 (1968), 1383-1384. MR 38 #185. MR 0231857 (38:185)
  • [32] F. L. Sandomierski, Semisimple maximal quotient rings, Trans. Amer. Math. Soc. 128 (1967), 112-120. MR 35 #5473. MR 0214624 (35:5473)
  • [33] -, Nonsingular rings, Proc. Amer. Math. Soc. 19 (1968), 225-230. MR 36 #2648. MR 0219568 (36:2648)
  • [34] L. W. Small, Semihereditary rings, Bull. Amer. Math. Soc. 73 (1967), 656-658. MR 35 #2926. MR 0212051 (35:2926)
  • [35] H. Tachikawa, On left QF-$ 3$ rings, Pacific J. Math. 32 (1970), 255-268. MR 0257148 (41:1802)
  • [36] R. M. Thrall, Some generalizations of quasi-Frobenius algebras, Trans. Amer. Math. Soc. 64 (1948), 173-183. MR 10, 98. MR 0026048 (10:98c)
  • [37] K. G. Wolfson, Baer rings of endomorphisms, Math. Ann. 143 (1961), 19-28. MR 23 #A174. MR 0122842 (23:A174)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16.40

Retrieve articles in all journals with MSC: 16.40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0269686-5
Keywords: QF-$ 3$ ring, left perfect ring, unique minimal faithful module, faithful $ \Sigma $-injective left ideal, faithful $ II$-projective injective left ideal, injective hull projective, projective cover injective duality, projective module, endomorphism ring, hereditary ring, semihereditary ring
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society